JOURNAL of
ONCOLOGICAL
SCIENCES

CASE REPORT

Vinorelbine Induced Serpentine Supravenous Hyperpigmentation
Received Date : 12 Jan 2022
Accepted Date : 03 Apr 2022
Available Online : 14 Apr 2022
Doi: 10.37047/jos.2022-88125 - Article's Language: EN
J Oncol Sci. 2022;8(1):54-6
This is an open access article under the CC BY-NC-ND license
ABSTRACT
Serpentine supravenous hyperpigmentation (SSH) is a rare complexity arising from antineoplastic therapy. Vinorelbine, a chemotherapeutic drug that is frequently used for the treatment of breast and lung cancer, contributes to the etiology of SSH. A 54 years old male patient was being treated for lung adenocarcinoma. An intravenous (IV) infusion of vinorelbine was administered in the distal dorsal vein of the left forearm. Erythematous hyperpigmentation at the infusion area was observed a week after the administration of the chemotherapeutic drug. The initial symptoms of SSH usually appear between 1 to 15 days post IV administration of a cytotoxic drug, and it spontaneously becomes hyperpigmented within 1-3 weeks. However, these local reactions can be prevented by applying IV infusion for a short period (15-30 min) along with adequate venous irrigation (75-124 mL) instead of bolus administration. The termination of the drug can also be considered.
KAYNAKLAR
  1. Hrushesky WJ. Letter: Serpentine supravenous fluorouracil hyperpigmentation. JAMA. 1976;236(2):138. [Crossref]  [PubMed] 
  2. Geddes ER, Cohen PR. Antineoplastic agent-associated serpentine supravenous hyperpigmentation: superficial venous system hyperpigmentation following intravenous chemotherapy. South Med J. 2010;103(3):231-235. [Crossref]  [PubMed] 
  3. Akyurek FT, Sari N, Ugurluoglu C, Kurtipek GS. Serpentine supravenous hyperpigmentation related to carboplatin and vinorelbine chemotherapy: a case report. Dermatol Ther. 2019;32(4):e12981. [PubMed] 
  4. Chan CC, Lin SJ. Images in clinical medicine. Serpentine supravenous hyperpigmentation. N Engl J Med. 2010;363(5):e8. [Crossref]  [PubMed] 
  5. Ghosh SK, Bandyopadhyay D, Ghoshal L, Basu S. Letter: docetaxel-induced supravenous serpentine dermatitis. Dermatol Online J. 2011;17(11):16. [Crossref]  [PubMed] 
  6. de Lemos ML. Vinorelbine and venous irritation: optimal parenteral administration. J Oncol Pharm Pract. 2005;11(2):79-81. [Crossref]  [PubMed] 
  7. Chen GY, Lee JY, Chen WC. Sclerotic and retracted supravenous hyperpigmentation associated with combination chemotherapy for metastatic breast carcinoma. Br J Dermatol. 2005;152(6):1383-1385. [Crossref]  [PubMed] 
  8. Cecchi R, Tuci F, Giomi A, Innocenti F. Supravenous hyperpigmentation induced by vinorelbine. Dermatology. 1994;188(3):244. [Crossref]  [PubMed] 
  9. Marongiu P, Lissia A, Cottoni F. Chemotherapy-induced persistent serpentine supra-venous hyperpigmented eruption and persistent supra-venous erythematous eruption: case report. G Ital Dermatol Venereol. 2009;144(1):97-100. [PubMed] 
  10. Roach EC, Petekkaya I, Gezgen G, Ünlü O, Altundag K. Serpentine supravenous hyperpigmentation resulting from vinorelbine administration. Breast J. 2015;21(3):311-312. [Crossref]  [PubMed]